Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 159, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 22, 2021, 2:45 AM PDT. It took effect at Jul 22, 2021, 6:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2021, 2:45 AM PDT (09:45 UTC)
- In effect from
- Jul 22, 2021, 6:00 PM PDT
- Expired
- Jul 23, 2021, 3:02 AM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
839 WHUS76 KSEW 220945 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 245 AM PDT Thu Jul 22 2021 PZZ131-132-221745- /O.CAN.KSEW.SC.Y.0157.000000T0000Z-210722T1200Z/ /O.NEW.KSEW.SC.Y.0159.210723T0100Z-210723T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 245 AM PDT Thu Jul 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 6 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-221045- /O.CAN.KSEW.SC.Y.0158.000000T0000Z-210722T1000Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 245 AM PDT Thu Jul 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased to 20 knots or less. $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
913 WHUS76 KSEW 221539 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 839 AM PDT Thu Jul 22 2021 PZZ131-132-222345- /O.CON.KSEW.SC.Y.0159.210723T0100Z-210723T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 839 AM PDT Thu Jul 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT FRIDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 6 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
057 WHUS76 KSEW 222139 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 239 PM PDT Thu Jul 22 2021 PZZ133-230545- /O.EXB.KSEW.SC.Y.0159.210723T0100Z-210723T0900Z/ Northern Inland Waters Including The San Juan Islands- 239 PM PDT Thu Jul 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT FRIDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 6 PM this evening to 2 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Highest wind far southwest part. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-230545- /O.CON.KSEW.SC.Y.0159.210723T0100Z-210723T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 239 PM PDT Thu Jul 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT FRIDAY... * WHAT...West winds 15 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 6 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
050 WHUS76 KSEW 230313 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 813 PM PDT Thu Jul 22 2021 PZZ131-132-231115- /O.CON.KSEW.SC.Y.0159.000000T0000Z-210723T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 813 PM PDT Thu Jul 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WHAT...West winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 6 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-230900- /O.CON.KSEW.SC.Y.0159.000000T0000Z-210723T0900Z/ Northern Inland Waters Including The San Juan Islands- 813 PM PDT Thu Jul 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 2 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
099 WHUS76 KSEW 231002 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 302 AM PDT Fri Jul 23 2021 PZZ131-132-231115- /O.CAN.KSEW.SC.Y.0159.000000T0000Z-210723T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 302 AM PDT Fri Jul 23 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased to 20 knots or less. $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 21, 8:40 PM PDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jul 21, 8:40 PM PDT, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
840 PM PDT Wed Jul 21 2021
.SYNOPSIS...The upper trough near the British Columbia coast will
move inland Thursday. An upper ridge will strengthen into the
weekend and then weaken as another upper trough moves into
the northeast Pacific next week.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...No planned updates to the
forecast tonight.
Previous discussion...The clouds and cool weather will give way
to warmer temps and more sunshine as we head into the end of the
week. High temps will warm from the upper 60s and 70s Thursday to
the 70s to mid 80s on Saturday across Western Washington. There
will still be some areas of morning clouds Thursday and Friday,
but sunny skies will be the rule Saturday-- good timing for the
weekend. 19
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...There will be a couple of
sunny warm days for the weekend. Starting around Monday, low level
onshore flow will keep temps from getting any warmer as the bit of
weekend upper ridging gives way to modest height falls. A new upper
trough moves into the northeast Pacific while the upper ridge over
the U.S. probably shifts toward the Great Plains. That will probably
leave Western Washington in regime of marine layer morning clouds,
afternoon and evening sunshine, and high temps in the 70s to lower
80s. 19
&&
.AVIATION...An upper trough over Western Washington tonight will
shift inland on Thursday with westerly flow aloft. At the surface,
onshore flow will continue with high pressure offshore and lower
pressure inland. The air mass will be stable.
Areas of ceilings 4000-6000 should decrease this evening but then at
least partially fill back in after midnight. Low clouds are also
expected to form at the coast tonight and spread partially inland
Thursday morning.
KSEA...Ceilings 4000-6000 feet should decrease this evening but
probably reform after midnight tonight. Lower MVFR clouds will
also likely return Thursday morning. Westerly wind 4-8 knots will
turn northerly this evening.
&&
.MARINE...An onshore flow pattern will continue with small craft
advisory strength west winds in the Central Strait of Juan de Fuca
and East Entrance most nights. Winds will briefly turn more
southerly over the Coastal Waters Thursday night and Friday as a
weak front falls apart over the Offshore Waters.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Thursday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 3 AM PDT Thursday for Admiralty Inlet-
Northern Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.